# SDR IXXA9700166

- Difficulty date: November 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N61CX
- Make and model: Doug DC-8-62
- Aircraft serial: 46142
- System (JASC): 2612 · Fire Detection
- Part: Wire
- Condition: Chafed
- Location: Nr 4 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: K

## Discrepancy

ON SHORT FINAL INBOUND EDDF FROM KWI, THE NUMBER 4 ENGINE FIRE BELL SOUNDED AND THE FIRE WARNING LIGHT ILLUMINATED.  CAPTAIN RESET MASTER FIRE WARNING SWITCH WHICH SILENCED THE BELL.  THE LIGHT REMAINED ILLUMINATED FOR 3 TO 4 SECONDS AND EXTINGUSHED.  AN UNEVENTFUL LANDING WAS ACCOMPLISHED.  MAINTENANCE INSPECTED THE ENGINE FIRE WARNING WIRING AND FOUND A CHAFED WIRE ON THE UPPER LOOP CONTACTING A PNEUMATIC BLEED DUCT.  THE WIRE WAS REPAIRED IAW DAC M/M CHAPTER 20.  SYSTEM PASSED A SUCCESSFUL GROUND OPERATIONAL CHECK IAW DAC M/M 26-10-1.
